General information
Latest issue
Forthcoming papers
Impact factor
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Mat. Sb.:

Personal entry:
Save password
Forgotten password?

Mat. Sb. (N.S.), 1988, Volume 136(178), Number 1(5), Pages 3–23 (Mi msb1725)  

This article is cited in 8 scientific papers (total in 8 papers)

Estimates of rearrangements and imbedding theorems

V. I. Kolyada

Abstract: The modulus of continuity of a function $f\in L^p(I^N)$ ($1\leqslant p<\infty$, $I=[0,1]$), 1-periodic in each variable is defined by
$$ \omega_p(f;\delta)=\sup_{|h|\leqslant\delta}(\int_{I^N}|f(x)-f(x+h)|^p dx)^{1/p}. $$
The following estimate is established for the nonincreasing rearrangement of a function $f\in L^p(I^N)$ ($p,N\geqslant1$; $\Delta A_n=A_{n+1}-A_n$):
\begin{equation} \sum^\infty_{n=s}2^{-nN}(\Delta f^*(2^{-nN}))^p +2^{-sp}\sum_{n=1}^s2^{n(p-N)}(\Delta f^*(2^{-nN}))^p\leqslant c\omega_p^p(f;2^{-s}). \end{equation}
Also, analytic functions of Hardy class $H^p$ in the unit disk are considered. It is proved that the inequality (1) ($N=1$) holds for the rearrangements of their boundary values also when $0<p<1$ (this is false for real functions of class $L^p$).
Inequality (1) is used to find necessary and sufficient conditions for the space $H^\omega_{p,N}$ ($1\leqslant p<N$) of functions with a given majorant of the $L^p$-modulus of continuity to be imbedded in the Orlicz classes $\varphi(L)$, where $\varphi$ satisfies the $\Delta_2$-condition and $\varphi(t)t^{-p}\uparrow$ on $(0,\infty)$. For $p\geqslant N$ the solution of this problem follows from estimates obtained earlier by the author (RZh.Mat., 1975, 8B 62).
An analogous result is established for classes of functions in the Hardy space $H^p$ ($0<p<1$).
The imbeddings with limiting exponent (Sobolev and Hardy–Littlewood theorems) are limiting cases of the results in this article.
Bibliography: 27 titles.

Full text: PDF file (885 kB)
References: PDF file   HTML file

English version:
Mathematics of the USSR-Sbornik, 1989, 64:1, 1–21

Bibliographic databases:

UDC: 517.5
MSC: Primary 46E35, 46E30; Secondary 26A15, 26A16, 30D55
Received: 04.09.1987

Citation: V. I. Kolyada, “Estimates of rearrangements and imbedding theorems”, Mat. Sb. (N.S.), 136(178):1(5) (1988), 3–23; Math. USSR-Sb., 64:1 (1989), 1–21

Citation in format AMSBIB
\by V.~I.~Kolyada
\paper Estimates of rearrangements and imbedding theorems
\jour Mat. Sb. (N.S.)
\yr 1988
\vol 136(178)
\issue 1(5)
\pages 3--23
\jour Math. USSR-Sb.
\yr 1989
\vol 64
\issue 1
\pages 1--21

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. V. I. Kolyada, “Rearrangements of functions and embedding theorems”, Russian Math. Surveys, 44:5 (1989), 73–117  mathnet  crossref  mathscinet  zmath  adsnasa  isi
    2. A. M. Stokolos, “Differentiation of integrals by bases without the density property”, Sb. Math., 187:7 (1996), 1061–1085  mathnet  crossref  crossref  mathscinet  zmath  isi
    3. Lazaro, FJP, “A note on extreme cases of Sobolev embeddings”, Journal of Mathematical Analysis and Applications, 320:2 (2006), 973  crossref  isi
    4. Amiran Gogatishvili, Luboš Pick, Jan Schneider, “Characterization of a rearrangement-invariant hull of a Besov space via interpolation”, Rev Mat Complut, 2011  crossref
    5. Ioku N., “Sharp Sobolev Inequalities in Lorentz Spaces for a Mean Oscillation”, J. Funct. Anal., 266:5 (2014), 2944–2958  crossref  isi
    6. O. V. Besov, “Embeddings of Sobolev spaces in the case of the limit exponent”, Dokl. Math, 91:3 (2015), 277  mathnet  crossref
    7. O. V. Besov, “Embedding of Sobolev Space in the Case of the Limit Exponent”, Math. Notes, 98:4 (2015), 550–560  mathnet  crossref  crossref  mathscinet  isi  elib
    8. E. D. Kosov, “Klassy Besova na konechnomernykh i beskonechnomernykh prostranstvakh”, Matem. sb., 210:5 (2019), 41–71  mathnet  crossref  elib
  • Математический сборник (новая серия) - 1964–1988 Sbornik: Mathematics (from 1967)
    Number of views:
    This page:346
    Full text:146

    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020